High Wind, Southern Lewis and Clark
- When
- February 7, 3:53 PM MST
- Where
- Southern Lewis and Clark forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
Severe wind gust observed at Helena Airport.
A storm system produced strong winds on February 7th over much of Central Montana, with one severe wind gust at the Helena Airport.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
A storm system produced strong winds on February 7th over much of Central Montana, with one severe wind gust at the Helena Airport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Feb 7, 2:54 PM MST, 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 254 PM MST THU FEB 7 2008 .DISCUSSION... EXTREMELY ACTIVE WEATHER WILL CONTINUE OVER CENTRAL AND SOUTHWEST MONTANA ALL THE WAY THROUGH THE WEEKEND. SNOW CONTINUES OVER THE WESTERN AND SOUTHWESTERN MOUNTAINS TONIGHT. WINDS WILL KEEP SNOW SHOWERS AT BAY OVER THE PLAINS. HIGHER ELEVATIONS AND MOUNTAINS OVER CENTRAL AND EASTERN PORTION OF CWA WILL SEE SNOW. WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON INTO TONIGHT AND MOVE EASTWARD FRIDAY. HIGH WIND WARNING WILL CONTINUE OVER CENTRAL AND PORTION OF SOUTHWESTERN MONTANA. WINTER STORM WARNING OVER THE ROCKY MOUNTAIN FRONT CONTINUES...AND WILL CONTINUE. THERE WILL BE A BREAK IN THE SNOW BEFORE THE NEXT SYSTEM MOVES IN FRIDAY NIGHT AND CONTINUES THROUGH SUNDAY. WILL LET NEXT SHIFT DECIDE HOW TO HANDLE THE THAT SYSTEM. COLD FRONT LOOKS TO PUSH IN FURTHER SOUTH EACH SHIFT SO HAVE ADJUSTED TEMPERATURES DOWNWARDS. WINDS WILL BE HIGH ENOUGH TO CAUSE WIND CHILL CONCERNS MAINLY OVER THE NORTHEASTERN PORTION OF OUR AREA. HAVE ISSUED A WIND CHILL WATCH FOR FRIDAY AFTERNOON THROUGH SUNDAY MORNING. WINTER STORM WARNING OVER PORTIONS OF CENTRAL AND SOUTHWEST MONTANA WILL CONTINUE THROUGH TONIGHT. UPPER LEVEL TROUGH AND ASSOCIATED SHORT WAVE WILL BE THROUGH THE AREA. WINDS WILL CONTINUE AND NEXT SHIFT WILL NEED TO REEVALUATE THE SNOW AMOUNTS. FRIDAY NIGHT THROUGH MONDAY NIGHT...ARCTIC FRONT WILL CONTINUE MOVING SOUTH FRIDAY NIGHT BUT IT LOOKS LIKE IT WILL NOT MAKE IT TO FAR SW MT. LOWERED TEMPERATURES OVER THE NORTHERN PLAINS. QUESTION THEN BECOMES HOW QUICKLY THE ARCTIC AIRMASS RETREATS. IT SHOULD BE OUT OF THE FORECAST AREA BY MONDAY BUT MAIN PROBLEM TIME FRAME WILL BE SUNDAY WITH SOME MODELS HAVING THE ARCTIC AIR OUT OF THE PLAINS AND OTHERS KEEPING IT OVER THE PLAINS. DECIDED TO BE SOMEWHAT AGGRESSIVE IN MOVING IT OUT SO HAVE IT OUT OF THE EAST SLOPES ON SUNDAY BUT WILL KEEP IT OVER HILL AND BLAINE COUNTIES. THE FLOW ALOFT WILL BE OUT OF THE NORTHWEST FROM FRIDAY NIGHT THROUGH MONDAY NIGHT AND FAIRLY MOIST. MOISTURE FRIDAY NIGHT WILL INTERACT WITH THE DEEPENING ARCTIC AIRMASS OVER THE PLAINS TO PRODUCE SNOW AND HAVE RAISED POPS TO THE LIKELY CATEGORY EXCEPT OVER FAR SW MT AND THE NE ZONES. MOIST FLOW SHOULD CONTINUE OVER THE WESTERN MOUNTAINS THROUGH MUCH OF THE WEEKEND SO HAVE RAISED POPS THERE. BLANK WEDNESDAY AND THURSDAY...EXTENDED MODELS CONTINUE TO AGREE WITH A PACIFIC TROUGH MOVING INTO THE REGION MID WEEK. TROUGH IS EXPECTED TO MOVE THROUGH THE WESTERN MOUNTAINS INTO THE CENTRAL PLAINS DURING THE PERIOD. A CHANCE FOR SCATTERED SNOW SHOWERS FOR THE MOUNTAINS AND THE PLAINS. THIS TROUGH WILL MOVE THROUGH THE REGION AT A FAIRLY QUICK PACE AS ANOTHER PACIFIC DISTURBANCE SETS UP FOR THE WEEKEND. SAUCIER && .AVIATION... UPDATED 1739Z. A STRONG WEATHER SYSTEM WILL BE MOVING THROUGH THE AREA TODAY. STRONG AND GUSTY WINDS WILL BE WIDESPREAD ACROSS THE AREA...GUSTS TO 70 KTS EXPECTED NEAR MOUNTAINS...50 KTS POSSIBLE AT TIMES ACROSS THE PLAINS. IFR CONDITIONS ARE EXPECTED OVER THE ROCKIES DUE TO SNOW...BLOWING SNOW AND WINDY CONDITIONS. SNOW WILL DEVELOP EAST OF THE ROCKIES AND LOCAL MVFR CONDITIONS ARE POSSIBLE DUE TO SNOW AND BLOWING SNOW. WINDS WILL WEAKEN OVER NIGHT BUT REMAIN BREEZY THROUGH THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... GTF 24 35 -3 11 / 10 30 60 40 CTB 22 31 -11 1 / 10 40 60 40 HLN 22 32 14 22 / 30 50 60 40 BZN 20 33 17 26 / 40 40 50 40 WEY 9 20 9 25 / 60 70 70 60 DLN 16 31 18 36 / 40 40 40 30 HVR 15 29 -16 -5 / 20 30 50 40 LWT 21 32 -3 8 / 30 40 60 40 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 11 PM THIS EVENING TO 5 PM MST FRIDAY FOR MTZ010>014-044>047-049>054. WINTER STORM WARNING UNTIL 5 PM MST FRIDAY FOR MTZ009-048. WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SUNDAY MORNING FOR MTZ010-011-013-044>047-049. WINTER STORM WARNING UNTIL 11 PM MST THIS EVENING FOR MTZ008-012- 014-015-050-052>055. && SHORT TERM...CAMP LONG TERM...BLANK/SAUCIER AVIATION...ZELZER WEATHER.GOV/GREATFALLS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 307 PM MST THU FEB 7 2008 MTZ008-015-055-082215- BEAVERHEAD-MADISON-GALLATIN- 307 PM MST THU FEB 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FAST MOVING PACIFIC STORM SYSTEM WILL CONTINUE TO BRING STRONG WINDS TO THE REGION WITH SNOW AND BLOWING SNOW IN THE MOUNTAINS THROUGH THIS EVENING. A WINTER STORM WARNING IS IN EFFECT THROUGH 11 PM MST THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER FRIDAY THROUGH WEDNESDAY IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ009>014-044>054-082215- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- 307 PM MST THU FEB 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FAST MOVING PACIFIC STORM SYSTEM WILL BRING STRONG WINDS TO THE REGION WITH SNOW AND BLOWING SNOW IN THE MOUNTAINS. A WINTER STORM WARNING IS IN EFFECT THROUGH 11 PM MST THIS EVENING...MAINLY FOR ELEVATIONS ABOVE 5500 FEET. A HIGH WIND WARNING IS IN EFFECT FROM 11 PM MST THIS EVENING THROUGH 5 PM MST FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG WINDS WILL CONTINUE ACROSS THE REGION THROUGH MOST OF THE DAY ON FRIDAY WITH THE HIGH WIND WARNING FOR CENTRAL AND NORTH CENTRAL MONTANA CONTINUING THROUGH 5 PM MST FRIDAY. AN ARCTIC COLD FRONT WILL MOVE THROUGH THE REGION FRIDAY NIGHT BRINING A MUCH COLDER AIRMASS INTO THE REGION FOR THE WEEKEND. BREEZY WINDS WILL COMBINE WITH VERY LOW TEMPERATURES TO PRODUCE VERY LOW WIND CHILLS OVER PORTIONS OF NORTH CENTRAL MONTANA AND A WIND CHILL WATCH IS IN EFFECT FOR PORTIONS OF NORTH CENTRAL MONTANA FROM FRIDAY NIGHT THROUGH SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
1 high wind. Local standard time, as filed.
Severe wind gust observed at Helena Airport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2008Every state in 2008This day in weather historyWarnings in Montana, February 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 84770.